Hail, Pulaski
- When
- June 26, 12:52 AM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.860, -92.400
Quarter size hail was reported by the public. Time was estimated via radar.
Severe thunderstorms produced widespread wind damage across southeastern Kansas the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Severe thunderstorms produced widespread wind damage across southeastern Kansas the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 25, 10:48 PM CST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 1148 PM CDT Mon Jun 25 2018 .UPDATE... Issued at 647 PM CDT Mon Jun 25 2018 The potential for storms and severe weather through the evening continues to decrease. The axis of instability and low level convergence has shifted east. Thunderstorm development could take place overnight as the upper low tracks slowly east and a low level jet develops. Best chance of storm development overnight appears to be across south central Missouri. && .SHORT TERM...(This evening through Tuesday) Issued at 122 PM CDT Mon Jun 25 2018 A residual boundary from the MCS that moved across the plains last night was moving across the Ozarks this afternoon. The latest satellite images were showing cumulus beginning to develop near this boundary along the Highway 65 corridor. The daytime heating through early this afternoon ahead of the boundary has allowed CAPE values to climb into the 2000-3000j/kg range across the eastern Ozarks. CAMS models have been indicating storm development across the eastern Ozarks starting around 19z. While shear is limited and unidirectional, there will still be a potential for strong to severe storm development this afternoon into this evening. Current thoughts are for strong damaging winds and significant lightning to be the primary concerns though hail up to quarter size will also be possible. The convection this afternoon will move quickly east allowing the atmosphere to recharge this evening. The continuing southwesterly flow and ample Gulf moisture will provide continued fuel for storms to redevelop tonight into Tuesday morning. The convection that models develop tonight may linger across the region which would bring a potential low end flooding concern. The rather dry conditions over the region will aid in limiting the potential for flooding concerns. However, if storms begin training, some locations could see flooding. The southwesterly flow will continue into Tuesday with additional strong to severe storms expected through the day. At least one model develops a squall line and moves it through the region Tuesday afternoon. Forecast instability near 3000j/kg, residual boundary from today's convection and a potential lingering low level jet would all contribute to strong to severe storms. .LONG TERM...(Tuesday Night through Monday) Issued at 122 PM CDT Mon Jun 25 2018 Lingering storms will diminish through Tuesday night thanks to an upper level ridge that begins to move east across the Plains and into the Ozarks region by Wednesday. With the ridge in place over the center of the country and a warm moist airmass over the area, temperatures will start their climb into the 90s. With afternoon highs expected in the lower to middle 90s Wednesday through Friday, heat index values will climb to between 100 and 110 for the latter half of the week and into the weekend. Heat headlines will be needed for Wednesday and likely into Saturday. This will be from the combination of the heat and the high humidity from the rainfall of the past few days. The next chance for rain and possibly a slightly cooler airmass should arrive Sunday into Monday next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM CDT Mon Jun 25 2018 For the 06z TAFS, some convection may affect the SGF/BBG terminals from the onset through the first few hours with another round possible later in the morning. Outside of the convection we can expect VFR conditions with brief MVFR/IFR conditions within the convection. Afternoon convection may be a bit further east of the terminals and will hold off for now on any mention. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Foster SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous Weather Outlook National Weather Service Springfield MO 840 PM CDT Mon Jun 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 840 PM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Isolated to scattered thunderstorms are expected to develop across far southern Missouri into the eastern Ozarks late tonight into early Tuesday morning. The greatest coverage of storms will be southeast of a Cassville to Salem line. Locally strong to severe storms capable of producing hail to the size of nickels and wind gusts to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms may be ongoing Tuesday morning across portions of the outlook area. Additional thunderstorms will occur Tuesday evening and overnight as a complex of storms moves in from the north. Some storms may be severe with large hail and damaging winds. A risk for localized flash flooding may also develop Tuesday night. Heat indicies will climb back into the 90s to near 100 Tuesday and between 100 and 109 degrees, Wednesday through Saturday across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
Special Weather Statement
National Weather Service Springfield MO
959 PM CDT MON JUN 25 2018
MOZ105-260345-
Ozark MO-
959 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK COUNTY UNTIL 1045
PM CDT...
At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 12 miles northeast of Bull Shoals, moving northeast
at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Pontiac... Hardenville...
Brixey... Sycamore...
Tecumseh... Dora...
Zanoni... Udall...
LAT...LON 3651 9269 3680 9235 3679 9212 3675 9211
3650 9213
TIME...MOT...LOC 0259Z 239DEG 49KT 3654 9250
FosterSpecial Weather Statement
National Weather Service Springfield MO
1028 PM CDT MON JUN 25 2018
MOZ090-094-260415-
Greene MO-Lawrence MO-
1028 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND GREENE
COUNTIES UNTIL 1115 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Republic, moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Strafford... Ash Grove...
Fair Grove... Brookline...
Halltown... Chesapeake...
Sacville... Glidewell...
Ebenezer... Bassville...
Turners... Bois D'arc...
Cave Springs... Galloway...
This includes Interstate 44 between mile markers 50 and 90.
LAT...LON 3720 9376 3742 9341 3741 9308 3713 9306
3710 9337 3710 9360 3708 9374
TIME...MOT...LOC 0327Z 239DEG 48KT 3721 9356
FosterSpecial Weather Statement
National Weather Service Springfield MO
1203 AM CDT TUE JUN 26 2018
MOZ069-080-081-260545-
Dallas MO-Camden MO-Laclede MO-
1203 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 1245 AM
CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Buffalo, moving northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lebanon... Bennett Spring State Park...
Richland... Stoutland...
Bennett Springs... Windyville...
Eldridge... Plad...
Sleeper...
This includes Interstate 44 between mile markers 130 and 143.
LAT...LON 3764 9292 3777 9302 3790 9284 3789 9241
3772 9241
TIME...MOT...LOC 0503Z 231DEG 40KT 3774 9289
FosterSpecial Weather Statement
National Weather Service Springfield MO
140 AM CDT TUE JUN 26 2018
MOZ069-070-081-260730-
Camden MO-Laclede MO-Pulaski MO-
140 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE...PULASKI
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 230 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland, or 13 miles northeast of Lebanon, moving northeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Northern Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Dixon... Crocker...
Stoutland... Laquey...
Devil's Elbow... Swedeborg...
Ozark Springs... Wet Glaize...
This includes Interstate 44 between mile markers 137 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.
&&
LAT...LON 3801 9202 3796 9202 3783 9203 3770 9253
3786 9262 3802 9240
TIME...MOT...LOC 0640Z 238DEG 27KT 3782 9249
GriffinThe Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 06:54 UTC.
42 thunderstorm wind, 4 hail, 2 flash flood, 1 tornado, 1 flood, 1 heavy rain. Local standard time, as filed.
Quarter size hail was reported by the public. Time was estimated via radar.
Four large trees were snapped above the ground.
The public reported several large trees were uprooted around Fellows Lake.
Several limbs of 4 inches or greater were blown down.
Golf ball size hail was reported by the public but no damage was reported. Time was estimated via radar.
Quarter size hail was reported by the public. Time was estimated via radar.
Debris and water were reported over the road on Highway B along Williams Creek. Time was estimated by radar.
Route BB was closed due to flash flooding of swollen creek bed.
A power pole and line were pushed over north of Walker and a large cedar tree was blown over in the Fairhaven area. The time was estimated based on radar.
A National Weather Service storm survey revealed that an EF-1 tornado touched down 5 miles west of Osceola and tracked east 2.4 miles for around 5 minutes before lifting 3 miles north northwest of Osceola. The maximum path width was 200 yards.
Several large trees were snapped and power lines were downed half a mile north of the downtown square.
A large tree was uprooted and others were snapped south of Warsaw on Barclay Loop near Gatliff Lake. The time was estimated via radar.
A tree was blown over onto the Mayors home causing minor damage.
Trees were uprooted and several large limbs were reported down on Cold Springs Avenue.
Four power poles were reported snapped. The time was based on radar.
Large limbs greater than six inches broke off a tree. Report was received via social media.
A PROCOM tower was blown over by high winds on Wildcat Drive.
Several large tree limbs were reported down.
Two large trees and several power lines were downed by high winds.
Localized urban flooding was reported in the city of Neosho.
A large tree fell on a vehicle near Highway 39 and County Road 2130 south of Mount Vernon.
A large sixteen inch diameter tree fell on Highway 90 about three miles west of Noel.
A large eight inch diameter tree fell on Jesse James Road blocking traffic.
The COOP observer reported receiving 2.46 inches of rainfall between 7am and 3pm.
Several trees were blown over.
A trained weather spotter reported a large 27 inch diameter tree down at the intersection of Farm Road 136 and Highway F.
Large trees with diameters in excess of 2 feet were reported down at Farm Road 128 and F highway and Farm Roads 25 and 136.
Several power lines were reported down.
A large 6 inch diameter tree limb was downed on north Farm Road 71.
Penny size hail was reported by the public via social media. Time was estimated via radar.
Several large branches were blown down. The report was receive via social media.
The automated surface observation system measured a 67 mph wind gust at the Springfield/Branson Airport.
Several Large trees were reported down.
Some limbs were blown down by high winds.
A power line was downed in the 1300 block of west Phelps Street.
Several large dog pens and a carport were damaged in the 5200 block of Highway H.
Several large signs were blown over.
A carport was blown over and damaged near the intersections of north Campbell Avenue and Chestnut Expressway.
A large tree was reported down on west Nichols Street.
Several large signs were blown over.
A weather instrument from a boat on Table Rock Lake measured a 59 mph wind gust.
A weather instrument at the Branson RecPlex measured a 60 mph wind gust.
Numerous large tree limbs were reported down.
Several trees were downed in the city limits.
Several trees were snapped off in Republic. The report was received via on social media.
A portion of the roof at the Mansfield Building Supply Company was damaged by high winds. The time was estimated by radar.
A tree fell on a house on west Highway 14 just outside the city limits in Ava.
Four large trees were downed by high winds near County Road 270 about a mile and a half south of Highway EE. The time was based on radar.
Two maple trees lost sizable branches due to high winds.
Several large trees were blown down around the city of Vanzant.
Several large limbs three to four inches in diameter and about three feet long were reported down on Highway 17 about nine miles from Mountain View.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyThe tornado archive for Missouri, 2018Warnings in Missouri, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769471, 770141, 770143, 770144, 769472, 769473, 770114, 770119, 770145, 770124, 770146, 770149, 770151, 770185, 770152, 770154, 770188, 770191, 770202, 770116, 770205, 770207, 770209, 769483, 770223, 770225, 770230, 770231, 770232, 769474, 770234, 769479, 770235, 770239, 770245, 770246, 770236, 770249, 770250, 770255, and more.